Alert archive / Utah / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 20, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 30, 2000, 5:16 PM MDT for Davis County, Salt Lake County, Utah. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 30, 2000, 5:16 PM MDT (23:16 UTC)
- Expired
- Jun 30, 2000, 6:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Davis County, UT, Salt Lake County, UT
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.3 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3441 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
296
WUUS55 KSLC 302318
SVRSLC
UTC011-035-010000-
URGENT - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
516 PM MDT FRI JUN 30 2000
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 600 PM MDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN UTAH
SOUTHERN DAVIS AND SALT LAKE
INCLUDING THE FOLLOWING LOCATIONS
WOODS CROSS...WEST VALLEY CITY...WEST JORDAN...TAYLORSVILLE...
SOUTH SALT LAKE...SALT LAKE CITY...NORTH SALT LAKE...MURRAY...
MIDVALE...MAGNA...KEARNS...KAYSVILLE...HOLLADAY...FARMINGTON...
COTTONWOOD HEIGHTS...CENTERVILLE AND BOUNTIFUL
AT 515 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR MAGNA...MOVING INTO THE SALT LAKE VALLEY.
HAIL AND STRONG GUSTY WINDS TO 60 MPH ARE FORECAST WITH THIS STORM.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.
LAT...LON 4104 11189 4058 11164 4054 11215 4090 11232What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:50 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 30, 2:50 PM MDT, 2 hours 26 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH 250 PM MDT FRI JUN 30 2000 SYNOPSIS...A MOIST UNSTABLE AIR MASS OVER UTAH TONIGHT WILL BE DRYING SLOWLY THROUGH THE WEEKEND. DISCUSSION...SHORTWAVE NEAR UT/NV BORDER CONTINUING SLOWLY EASTWARD ALONG WITH A LARGE AREA OF CONVECTION. APPEARS A SECOND WEAK SHORTWAVE MAY BE FORMING OVER SOUTHCENTRAL UT NEAR KBCE BASED ON A NOTCH IN THE WATER VAPOR IMAGERY IN THAT AREA. HOWEVER THE CONVECTION IN THE AREA IS MASKING THE DETAILS SO ITS HARD TO BE SURE. IT WILL BE AN ACTIVE EVENING EAST OF A LINE FROM CENTRAL NV TO ABOUT KANAB. ISSUED A FLASH FLOOD WATCH THROUGH 04Z FOR SOUTH CENTRAL UT EARLY THIS AFTERNOON. FLOW IS QUITE LIGHT OVER THAT AREA AND THE STORMS ARE NEARLY STATIONARY RESULTING IN RADAR ESTIMATES OVER 2 INCHES PER HOUR IN A FEW SPOTS. EXPECT SOME LOCALLY HEAVY SHOWERS IN THE NORTH ALSO BUT WITH A BIT OF MOVEMENT AND A LITTLE MORE ABSORBENT SOILS IT DOESNT LOOK LIKE A WATCH WOULD BE WARRANTED IN THE NORTH BUT THERE MAY BE SOME URBAN TYPE OF FLOODING THIS EVENING. THERE SHOULD BE AN OVERALL DRYING TREND OVER THE WEEKEND BUT STILL ENOUGH MOISTURE FOR SCATTERED THUNDERSTORMS SAT AFTERNOON. BY SUNDAY DONT EXPECT MORE THAN AN ISOLATED CELL OR TWO OVER THE MOUNTAINS. TEMPERATURES WONT CHANGE MUCH SAT/SUN EXCEPT FOR A LITTLE WARMER HIGHS SAT IN AREAS THAT HAD A LOT OF CLOUDS TODAY. BREEZY CONDITIONS LIKELY BY SUNDAY AFTERNOON AS THE PACIFIC TROF APPROACHES THE AREA. IN THE EXTENDED THERE IS A SHORTWAVE EJECTING FROM THE TROF MON WITH A PROBABLE WEAK SURFACE BOUNDARY THAT WILL PUSH ACROSS NORTHWEST UT. THE MODELS ALSO SUGGEST SOME MID/HIGH LEVEL MOISTURE BEING PULLED NORTH AHEAD OF THE SHORTWAVE. SO WILL PUT A CHANCE OF THUNDERSTORMS IN FOR MON BUT EXPECT AT WORST SCATTERED HIGH BASED ACTIVITY. THEN ITS A LITTLE DRIER AGAIN TUE/WED BUT JUST ENOUGH MOISTURE REMAINING IN THE MODELS OVER NORTHWEST UT TO KEEP A SLIGHT CHANCE OF MOUNTAIN THUNDERSTORMS. IT WILL REMAIN A LITTLE ON THE WINDY SIDE MON BUT THAT SHOULD TAPER OFF TUE. TEMPERATURES SHOULD TREND DOWN A FEW DEGREES...MAINLY IN THE NORTH. SLC 6441 CDC 311- SANDERS .SLC...FLASH FLOOD WATCH SOUTH CENTRAL UT UNTIL 04Z.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:33 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 117 min |
| Jun 30, 5:34 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Utah | 56 min |
| Jun 30, 5:34 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 56 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.